ON December 15 2021, Dr Ashley Bloomfield wrote to New Zealand district health boards describing the risks of myocarditis and pericarditis following Covid vaccination. He estimated that the incidence of cases was three per 100,000 vaccinations and accordingly, portrayed the risk as ‘serious’ but ‘very rare’.
He described the symptoms as:
• Chest heaviness, discomfort, tightness, or pain
• Difficulty breathing, shortness of breath
• Feeling dizzy, light-headed or faint
• Racing or fluttering heart, or a feeling of ‘skipped beats’
Dr Bloomfield said that ‘serious complications can be avoided with timely assessment and treatment’. He warned against leaving the condition untreated.
The Medsafe website publishes an Adverse Events Following Immunisation (AEFI) spreadsheet. This shows that the actual incidence of myocarditis for under 40-year-olds is between four and seven times higher than the expected rate per 100,000 vaccinations – considerably higher than Dr Bloomfield hoped.
The figures we report above are broadly confirmed by a recent study in Nordic countries and by figures from other countries. We further note that a New England Journal of Medicine editorial has raised concerns about the use of boosters among the under-40s.
In a parallel development, a report published by Nature has found that incidence of emergency medical call-outs for cardiac events is statistically related to Pfizer mRNA vaccination, but not related to Covid infection:
‘The findings raise concerns regarding vaccine-induced undetected severe cardiovascular side-effects and underscore the already established causal relationship between vaccines and myocarditis, a frequent cause of unexpected cardiac arrest in young individuals.’
We want to alert the medical profession to the potential time bomb for healthcare that these two findings together raise. There is a real possibility that subclinical or mild cases of myocarditis following Covid vaccination suggested by the symptoms above (of which the New Zealand Centre for Adverse Reactions Monitoring has noted tens of thousands of reports) have in fact been missed or insufficiently treated.
It appears that the initial assessment by the Ministry of Health might have underestimated the potential for serious cardiac complications of mRNA vaccination, both short-term and long-term.
Myocarditis has been diagnosed as a problem following first, second and booster doses of the Pfizer mRNA vaccine. Some medical experts in the US have suggested recently that the routine administration of diagnostic tests in cases of chest pain etc might be useful in gauging the seriousness and potential long-term effects of mRNA vaccination.
We are aware of multiple reports of an increased rate of cardiac events in New Zealand among all age groups, but especially concerning are those involving younger people, both male and female. These may be preventable. We are concerned about the lack of availability of up-to-date centralised data on the current rates of cardiac events in hospital emergency departments, in the community and from GPs. At the present time, the public is ill-informed about the levels of risk.
If you are reading this as a medical professional, we suggest that if you have evidence of increased risks or you are concerned or puzzled in any way by increased caseloads or individual cases, it would be sensible and professionally ethical to speak up now, exchange information within your professional circles and take appropriate precautionary action.
If you are not in the medical profession, we suggest you forward this to your doctor.